Alert archive / Wisconsin / Winter Weather Advisories in 2009
Winter Weather Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Dec 26, 2009, 4:51 AM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2009, 4:51 AM CST (10:51 UTC)
- Expired
- Dec 26, 2009, 12:03 PM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 261051 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 451 AM CST SAT DEC 26 2009 ...SNOW EXPECTED IN EAST-CENTRAL WISCONSIN... .SNOW IS EXPECTED ACROSS EAST-CENTRAL WISCONSIN AS LOW PRESSURE MOVES ACROSS WISCONSIN INTO CENTRAL LAKE MICHIGAN BY TONIGHT. COLD WINDS BLOWING OFF OF LAKE MICHIGAN WILL ENHANCE THE SNOW NEAR THE LAKE. WIZ022-040-050-261900- /O.NEW.KGRB.WW.Y.0021.091226T1051Z-091227T0600Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 451 AM CST SAT DEC 26 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * SNOW WILL INCREASE THIS MORNING. PERIODS OF SNOW WILL CONTINUE INTO THE EVENING. * GENERALLY 2 TO 4 INCHES IS EXPECTED IN THE LAKE SHORE COUNTIES...BUT AMOUNTS AROUND 5 INCHES ARE POSSIBLE CLOSE TO LAKE MICHIGAN. * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ JKL
1 follow-up statement
000 WWUS43 KGRB 261803 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1203 PM CST SAT DEC 26 2009 ...SNOW EXPECTED ACROSS THE REGION THIS AFTERNOON INTO SUNDAY MORNING... .LOW PRESSURE ACROSS SOUTHEAST IOWA IS EXPECTED TO SLOWLY MOVE INTO EAST CENTRAL WISCONSIN TONIGHT...THEN INTO LOWER MICHIGAN BY SUNDAY AFTERNOON. THE STORM WILL PRODUCE A BAND OF SNOW ACROSS THE REGION. WIZ022-040-050-270215- /O.UPG.KGRB.WW.Y.0021.000000T0000Z-091227T0600Z/ /O.NEW.KGRB.WS.W.0008.091226T1803Z-091227T1200Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 1203 PM CST SAT DEC 26 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW...HEAVY AT TIMES WILL CONTINUE INTO TONIGHT. THE SNOW WILL THEN TAPER OFF TO LIGHT SNOW LATE TONIGHT. * 6 TO 10 INCHES ARE EXPECTED BY SUNDAY MORNING. * ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. VISIBILITIES IN THE HEAVIER SNOW SHOWERS WILL DROP TO A MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF HEAVY SNOW WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ013-020-021-031-037>039-045-048-049-073-074-270215- /O.NEW.KGRB.WW.Y.0022.091226T1803Z-091227T1200Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...APPLETON...GREEN BAY... WAUTOMA...OSHKOSH...CHILTON...CRIVITZ 1203 PM CST SAT DEC 26 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * SNOW WILL CONTINUE THIS AFTERNOON AND THIS EVENING. * 3 TO 6 INCHES OF SNOW ARE EXPECTED BY SUNDAY MORNING. * UNTREATED ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ ECKBERG
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 26, 3:22 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 26, 3:22 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 322 AM CST SAT DEC 26 2009 .SHORT TERM...TODAY THROUGH SATURDAY. MESOANALYSIS SHOWS SFC LOW JUST S OF KDSM AT 08Z THIS AM...AFTER MAKING A LOOP AROUND THE STATE OF IA. COLD OCCLUSION FINALLY PUSHED THRU THE FAR N PART OF FCST AREA AND TEMPS FALLING THERE. 26/00Z AND 26/06Z MODELS SHOW SFC LOW MOVING ACROSS EASTERN WI NEAR KMTW AND KSBM BY SAT NIGHT. AREA OF STEADIER SNOW WILL MOVE BACK INTO SE PART OF FCST AREA BY AFTN. BEFORE THAT...HOWEVER... SCT SNOW SHOWERS MOVING OFF LAKE MICHIGAN AND WILL AFFECT THE FAR ERN PART OF FCST AREA. MODEL SOUNDINGS INDICATE SOME LAKE-INDUCED CAPE WITH MODERATELY FAVORABLE AIR/LAKE DELTA T AND WINDS. SYNOPTIC LIFT ASSOC WITH UPPER SYSTEM ALSO FAVORABLE. THINKING 1-2 INCHES ACROSS FOX VALLEY N THROUGH HWY 141 CORRIDOR. A COUPLE OF INCHES MORE POSSIBLE IN LAKESHORE COUNTIES. WILL HOLD OFF ON ADVISORY FOR NOW...BUT LAKESHORE COUNTIES WILL HAVE TO BE MONITORED AS ACCUMS COULD APPROACH 3-4 INCHES IN SPOTS. HIGH TEMP FCST TODAY TWEAKED A BIT GIVEN CURRENT CONDITIONS...BUT NO SIGNIFICANT CHANGES MADE. MINS TNGT AND MAX SUNDAY CHANGED LITTLE FROM PREV FCST. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TWO MAIN CONCERNS DURING THIS PART OF THE FORECAST ARE THE DEPARTURE OF THE CURRENT SYSTEM AND ARRIVAL OF A CLIPPER SYSTEM LATER IN THE WEEK. MEDIUM RANGE MODELS HAD A CLOSED 500MB LOW CENTERED AROUND SOUTHERN LOWER MICHIGAN AND A SURFACE TROUGH FROM NORTHERN QUEBEC TO NORTHERN LAKE MICHIGAN AT 00Z MONDAY. NORTHERLY FLOW OF COLD AIR ON THE BACK SIDE OF THESE DEPARTING FEATURES SHOULD RESULT IN ENOUGH INSTABILITY AND FAVORABLE WIND DIRECTION FOR SOME LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT REGION...ALONG WITH A CHANCE OF FLURRIES FOR THE REST OF THE AREA. SOME CLEARING IS LIKELY FOR MONDAY NIGHT AS A SURFACE HIGH AND AN UPPER RIDGE SLOWLY MAKE THEIR WAY TOWARD THE REGION. TIMING OF THE CLIPPER SYSTEM THAT WILL BRING THE NEXT CHANCE OF SNOW TO THE AREA IS STILL A BIT UNCERTAIN RIGHT NOW...BUT GRIDS HAVE SLIGHT CHANCE POPS GOING FOR WEDNESDAY AND CHANCE POPS IN THE EAST ON WEDNESDAY NIGHT. NOT THE GREATEST OF CONFIDENCE IN THIS TIMING BUT LATER SHIFTS CAN ADJUST THINGS BASED ON NEWER MODEL DATA. DID NOT REALLY MAKE MAJOR CHANGES TO MAX AND MIN TEMPERATURES DURING THE EARLY HALF OF THE WEEK. EXPECT COLDER LOWS AS WINDS DECREASE AND SKIES START TO CLEAR ONCE THE CURRENT SYSTEM STARTS MOVING AWAY FROM THE STATE. && .AVIATION...MVFR CONDITIONS WILL CONTINUE AT MOST PLACES THROUGH THE DAY...THOUGH THERE IS A TEMP BREAK IN THE LOWER CLOUDS AFFECTING SOUTHERN AIRPORTS (AUW/CWA/GRB) VERY EARLY THIS AM. OCNL IFR WITH LOWER CIGS AND VSBY ASSOCIATED WITH SNOW SHOWERS. BEST CHANCE IN FAR EASTERN PART OF FORECAST AREA ASSOCIATED WITH LAKE ENHANCED SNOWS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/MG
Hazardous weather outlook, Dec 26, 3:50 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST SAT DEC 26 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 350 AM CST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW WILL CONTINUE TODAY AND THIS EVENING...ESPECIALLY ACROSS THE EASTERN PART OF THE AREA. 2 TO 4 INCHES ARE POSSIBLE BY LATER TONIGHT WITH THE HIGHEST AMOUNTS NEAR LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-271000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 350 AM CST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JKL/MG
In the hours before
Special weather statement, Dec 25, 11:40 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1140 PM CST FRI DEC 25 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1140 PM CST FRI DEC 25 2009 ...FALLING TEMPERATURES RESULTING IN ICY ROADWAYS AND VERY HAZARDOUS TRAVEL CONDITIONS... FALLING TEMPERATURES WERE RESULTING IN ICY ROADWAYS AND VERY HAZARDOUS TRAVEL CONDITIONS OVER CENTRAL AND EAST-CENTRAL WISCONSIN. TEMPERATURES ACROSS THE NORTH WERE JUST STARTING TO FALL. AS TEMPERATURES THERE DROP BELOW FREEZING...THE HAZARDOUS TRAVEL CONDITIONS WILL SPREAD INTO THAT AREA. AT 1130 PM...TEMPERATURES SOUTH OF A LINE FROM MERRILL...TO WAUSAUKEE...TO STURGEON BAY HAD FALLEN BELOW FREEZING. REPORTING STATIONS TO THE NORTH STILL HAD READINGS AT OR A LITTLE ABOVE FREEZING. THE COLDER AIR WILL OVERSPREAD THE NORTH DURING THE NIGHT...WITH TEMPERATURES ACROSS THE ENTIRE AREA EXPECTED TO BE WELL BELOW FREEZING BY LATE TONIGHT. THE DROP IN TEMPERATURES IS CAUSING THE REMAINING WATER AND SLUSH ON UNTREATED ROADWAYS TO TURN TO ICE. THE LIGHT SNOW THAT WAS FALLING WAS ACCUMULATING ON TOP OF THE ICE...AND RESULTING IN VERY HAZARDOUS TRAVEL CONDITIONS. IF YOU ARE TRAVELING DURING THE NIGHT...BE PREPARED FOR VERY SLIPPERY ROADWAYS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SKOWRONSKI
Special weather statement, Dec 26, 4:14 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CST SAT DEC 26 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 414 AM CST SAT DEC 26 2009 ...AREAS OF SNOW EXPECTED TODAY AND TONIGHT... SNOW IS FORECAST TO MOVE BACK INTO CENTRAL AND EAST-CENTRAL WISCONSIN TODAY AS LOW PRESSURE MOVES FROM IOWA TOWARD CENTRAL LAKE MICHIGAN. COLD WINDS BLOWING OFF LAKE MICHIGAN WILL ENHANCE THE SNOW ACROSS FAR EAST-CENTRAL AND NORTHEAST WISCONSIN...WHERE 2 TO 4 INCHES ARE POSSIBLE. THE HEAVIEST AMOUNTS WILL BE NEAR LAKE MICHIGAN. SNOW SHOWERS OR FLURRIES ARE EXPECTED ACROSS CENTRAL AND NORTH- CENTRAL WISCONSIN...WHERE ACCUMULATIONS WILL STAY UNDER AN INCH. UNTREATED ROADS WILL BE SLIPPERY AS THE SNOW FALLS ON ICY SURFACES. DRIVE WITH CARE IF YOU PLAN TO HEAD OUT ON THIS DAY AFTER CHRISTMAS. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 12:03 PM CST | Winter Storm Warning | GRB | Door, Kewaunee, Manitowoc, Marinette, Oconto | 15 hr |
| Dec 26, 12:03 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Marinette, Menominee, Oconto, Outagamie and 4 more | 15 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2009Every winter weather advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.